MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. OUTLOOK®; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. OUTLOOK®; SET, ADMINISTRATION, INTRA
Catalog Number 354213
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: outlook iv set detached from the middle y-site during an infusion.Pump was infusing normal saline solution at a kvo (keep vein open) rate.Nurse walked into patients room and noticed the iv tubing detached at the middle of the y-site.Patient's blood was backing up into the tubing and a puddle of fluid and blood was noted on the floor.Iv infusion was stopped and iv site was capped.No further intervention needed.Customer stated this is the second time the incident happened within a week.No injuries reported.Customer reports 3 potential lot numbers in the facility that could be related to the reported event.Potential lot number: 0061557903, 0061546965, 0061559982.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.Upon visual inspection it was noted that the tubing disconnected from the middle caresite.The sample was also cut by the facility proximal to the disconnected caresite.*it should be noted that the original reported item was 375196, but the returned product was 354213.The defect of disconnection at the bonded joint was able to be confirmed through visual inspection.In order to address the issue of disconnection at the bonded joint between the tubing and y-caresite valve b.Braun has initiated a corrective action/preventative action (capa) which provides for root cause analysis and corrective action.Review of the discrepancy management system database performed for the reported lot numbers did not reveal any abnormalities or non-conformance of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
OUTLOOK®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key6878943
Report Number9614279-2017-00078
Device Sequence Number659768
Product Code FPA
UDI-Device Identifier04046964183034
UDI-Public04046964183034
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number354213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1